When I shave my upper legs (I use a decent razor and shaving cream, and also wash my legs before I shave), 1-2 days later I start getting these small bumps all over my uppers legs that itch like CRAZY. I'm not sure if it's because of irritation due to the hair growing back, or what it is, but it's annoying and it goes on for days. This does not occur anywhere else on my body where I shave but the leg and groin area. What could be the cause of this and what can I do to fix it?
I understand that razor bumps are a painful and annoying condition. The skin over the legs and groin is delicate, so one must be very careful in selecting the razor as well as the products. The hair in these areas are sometimes coarse, which may lead to injury to follicles during shaving. Since you say that you use a decent razor and shaving cream, you may try out the following to see any improvement.
The skin should be prepared carefully prior to shaving by spending some extra time. Wash under warm shower with hypoallergic antibacterial soap followed by rinsing thoroughly. This will help the pores open. Apply a gentle skin shaving gel and shave with a new triple-blade razor. There should be no irritation in the free and smooth movement of the razor. Apply some cream or moisturizer after this. You should try to wear loose fitting clothes for the first few hours after shaving and avoid applying deodorant for a couple of hours, if possible.
If you are still experience irritation, you may try some over-the-counter hydrocortisone cream after shave. In persistent cases you may consult a dermatologist.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.